Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 24, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 4, 2019, 4:47 PM CDT for 7 counties in Minnesota. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 4, 2019, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blue Earth County, MN, Dakota County, MN, Goodhue County, MN, Le Sueur County, MN, Rice County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 70 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:47 PM CDT | TSTM WND DMG | Northfield, MN | MULTIPLE REPORTS OF LARGE TREES DOWN, SOME WITH TWO OR THREE FOOT DIAMETER. |
| Jun 4, 4:50 PM CDT | TSTM WND GST 75 | Northfield, MN | . |
| Jun 4, 4:50 PM CDT | TSTM WND GST 75 | Northfield, MN | |
| Jun 4, 5:20 PM CDT | TSTM WND DMG | Faribault, MN | 8 INCH TREE DOWN, REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WUUS53 KMPX 042147
SVRMPX
MNC013-037-049-079-131-147-161-042215-
/O.NEW.KMPX.SV.W.0024.190604T2147Z-190604T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
447 PM CDT Tue Jun 4 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Dakota County in east central Minnesota...
Southeastern Le Sueur County in south central Minnesota...
Steele County in south central Minnesota...
Southwestern Goodhue County in southeastern Minnesota...
Eastern Blue Earth County in south central Minnesota...
Rice County in south central Minnesota...
Waseca County in south central Minnesota...
* Until 515 PM CDT.
* At 446 PM CDT, a severe thunderstorm was located over Medford, or
near Faribault, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mankato, Owatonna, Faribault, Northfield, Waseca, Cannon Falls,
Lonsdale, Eagle Lake, Janesville, Waterville, Kenyon and Webster.
This includes the following highways...
Interstate 35 between mile markers 34 and 74.
U.S. Highway 14 between mile markers 135 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4419 9395 4437 9369 4454 9334 4448 9286
4419 9297 4419 9305 4398 9305 4390 9388
TIME...MOT...LOC 2146Z 286DEG 47KT 4420 9326
HAIL...0.75IN
WIND...60MPH
$$
CTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:42 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 4, 3:42 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 342 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Jun 4 2019 A remnant MCV lasted through the morning and was reinvigorated by late morning as it encountered an increasingly moist and unstable airmass. Since, thunderstorms have intensified and expanded across the area with strong winds produced by the strongest storms. For the remainder of the evening, this first round of showers and thunderstorms will continue working through southern MN and western WI over the next few hours. Despite modest shear profiles in the area, a very unstable airmass has developed strong cold pools with the strongest cells, which has lead to strong downbust winds. New development is already underway across the eastern Dakotas and far western MN, in response to destabilization along the surface trough/frontal boundary. So, expect the second round of showers and thunderstorms to move through mainly from 8PM through 1AM from west to east, with a few showers lingering across eastern MN and western WI overnight. Dry high pressure from the north will move in overnight through tomorrow morning, meaning dry and pleasant weather will set in for tomorrow and tomorrow night. .LONG TERM...(Thursday through Tuesday) Issued at 300 PM CDT Tue Jun 4 2019 The longer term trends continue to focus warmer conditions early in the period with sharp cooling following a trough later in the weekend and early next week. Upper level ridging will provide generally warm and dry conditions to the region, Thursday and lingering through Friday night. Large area of high pressure will remain nearly stationary over the Great Lakes allowing for rather pleasant conditions. Temperatures are expected to range some 5 degrees above normal for a change. Later Saturday and Sunday, a southern stream trough will lift northeast ahead a deeper western CONUS trough across the central Mississippi River valley. This should lift deeper moisture north ahead of the trough and surface front over the Dakotas. This front will move east and move through the region Sunday into Monday. Clouds and shower threat will hold temperatures in the 70s for Sunday. Northwest flow becomes established once again into early next week with even cooler temperatures expected, trending about 5 degrees below normal. The deterministic models draw in another trough and surface cold front through the region around Tuesday of next week, along with the chance of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday) Issued at 207 PM CDT Tue Jun 4 2019 Main issue is thunderstorms moving across central MN. These storms will continue moving SE roughly at 25 knots, so main changes to the TAFs were to move up the start time. Also, increased NW winds in tempo groups. Winds will be generally southerly, except if a storm is in the vicinity, in which case the wind will likely be northwesterly or northerly. The front itself is seeing convective initiation across South Dakota, so another round of showers and storms is still possible later tonight along the front. KMSP...Expect thunder to reach MSP by 4PM but latest trends indicate diminishing wind threat as outflow boundary has out run the storms. Still think a switch to northwest winds of around 25 knots is briefly possible shortly before the storms arrive. /OUTLOOK FOR KMSP/ Thu...VFR. Wind S 5-10 kts. Fri-Sat...VFR. Wind SE 5-10 kts. Sun...Chance MVFR/TSRA. Wind SE 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...DWE AVIATION...SPD
Hazardous weather outlook, Jun 4, 10:06 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1006 AM CDT Tue Jun 4 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051515- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1006 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. Some of the storms could be severe, with damaging winds being the primary threat, followed by large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Area rivers will continue to run high through the rest of the week with ongoing flooding expected to persist. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and tonight.
In the hours before
Local storm report, Jun 4, 4:27 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST 3 ENE HENDERSON 44.54N 93.85W
06/04/2019 M85 MPH LE SUEUR MN TRAINED SPOTTER
NEAR HWY 169 AND 19 INTERSECTION. VIA
EMERGENCY MANAGEMENT.
&&
CCSLocal storm report, Jun 4, 4:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 7 SE BELLE PLAINE 44.56N 93.67W
06/04/2019 SCOTT MN TRAINED SPOTTER
TREE AND LIMBS DOWN; ROOF BLOWN OFF SHED.
&&
CCSLocal storm report, Jun 4, 4:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
435 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 SE PRIOR LAKE 44.69N 93.37W
06/04/2019 M0.88 INCH SCOTT MN TRAINED SPOTTER
&&
CCSLocal storm report, Jun 4, 4:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
437 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 3 NE WINTHROP 44.58N 94.32W
06/04/2019 SIBLEY MN TRAINED SPOTTER
POWER LINES DOWN.
&&
CCSLocal storm report, Jun 4, 4:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
438 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 NW NEW PRAGUE 44.57N 93.62W
06/04/2019 M1.75 INCH SCOTT MN TRAINED SPOTTER
SPOTTER CALLED REPORTING HAIL BETWEEN PING
PONG BALL AND GOLF BALL SIZED.
&&
BPHLocal storm report, Jun 4, 4:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
444 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 ESE BELLE PLAINE 44.62N 93.76W
06/04/2019 SCOTT MN TRAINED SPOTTER
NUMEROUS 1 INCH BRANCHES AND A FEW LARGER
BRANCHES ABOUT 3 INCHES IN DIAMETER DOWN IN
BELLE PLAINE.
&&
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:04 AM CDT | Special Weather Statement | MPX | Douglas | 26 min |
| Jun 4, 11:08 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 37 min |
| Jun 4, 11:44 AM CDT | Special Weather Statement | MPX | Douglas | 31 min |
| Jun 4, 12:01 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 29 min |
| Jun 4, 12:06 PM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Jun 4, 12:09 PM CDT | Special Weather Statement | MPX | Stevens | 21 min |
| Jun 4, 12:27 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 33 min |
| Jun 4, 12:35 PM CDT | Special Weather Statement | MPX | Stearns | 25 min |
| Jun 4, 12:41 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 34 min |
| Jun 4, 12:56 PM CDT | Special Weather Statement | MPX | Stearns | 34 min |
| Jun 4, 1:00 PM CDT | Special Weather Statement | MPX | Chippewa | 30 min |
| Jun 4, 1:09 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns | 51 min |
| Jun 4, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 24 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 46 min |
| Jun 4, 1:47 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 43 min |
| Jun 4, 1:52 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 23 min |
| Jun 4, 2:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 52 min |
| Jun 4, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 32 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 40 min |
| Jun 4, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 50 min |
| Jun 4, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 28 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Renville, Sibley | 41 min |
| Jun 4, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 32 min |
| Jun 4, 4:09 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 51 min |
| Jun 4, 4:11 PM CDT | Special Weather Statement | MPX | Carver, Dakota | 49 min |
| Jun 4, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Nicollet, Rice, Scott, Sibley | 32 min |
| Jun 4, 4:33 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 27 min |
| Jun 4, 4:38 PM CDT | Tornado Warning | MPX | Dakota, Scott | 26 min |
| Jun 4, 4:48 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 87 min |
| Jun 4, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 37 min |
| Jun 4, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Scott | 31 min |
| Jun 4, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 27 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Steele, Waseca | 34 min |
| Jun 4, 5:18 PM CDT | Tornado Warning | MPX | Goodhue | 15 min |
| Jun 4, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 33 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | MPX | Goodhue | 33 min |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 45 min |
| Jun 4, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 25 min |
| Jun 4, 5:37 PM CDT | Special Weather Statement | MPX | Redwood | 38 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 33 min |
| Jun 4, 5:59 PM CDT | Special Weather Statement | MPX | Freeborn | 31 min |
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 45 min |
| Jun 4, 6:17 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 28 min |
| Jun 4, 6:20 PM CDT | Special Weather Statement | MPX | Brown | 25 min |
| Jun 4, 6:24 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 36 min |
| Jun 4, 6:41 PM CDT | Special Weather Statement | MPX | Nicollet | 34 min |
| Jun 4, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 14 min |
| Jun 4, 6:57 PM CDT | Flash Flood Warning | MPX | Lac qui Parle, Yellow Medicine | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.